Alert archive / Minnesota / Flood Watches in 2019
Flood Watch 2, NWS La Crosse, WI
NWS La Crosse, WI issued this flood watch at Mar 17, 2019, 10:35 AM CDT for Dodge County, Minnesota. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2019, 10:35 AM CDT (15:35 UTC)
- Expired
- Mar 18, 2019, 1:06 PM CDT
- In force
- 27 hr
- Issued by
- NWS La Crosse, WI
- Flood severity
- None
County Dodge County, MN
The radar
The Minneapolis radar (KMPX), 107 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 3.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
251 WGUS63 KARX 171535 FFAARX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service La Crosse WI 1035 AM CDT Sun Mar 17 2019 ...Flooding Possible Due To Ice Jam In Berne Area... .Emergency Management reported an ice jam on the the Middle Fork of the Zumbro River in the Berne area. Water was backing up behind the jam and there are concerns for potential flooding downstream of Berne if the jam releases. Monitor water levels closely and be ready for rapid fluctuations in water levels, especially early this week as temperatures warm above freezing increasing runoff from snow melt. MNZ086-172345- /O.NEW.KARX.FA.A.0002.190317T1535Z-190320T0000Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dodge- Including the city of Dodge Center 1035 AM CDT Sun Mar 17 2019 ...FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING... The National Weather Service in La Crosse has issued a * Flood Watch for a portion of southeast Minnesota, including the following area, Berne. * Through Tuesday evening * Ice jam reported on the middle fork of the Zumbro River near Berne. * Sudden release of the jam could cause increases in water levels and possible flooding downstream. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is the potential for flooding due to an ice jam and snow melt. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ Wetenkamp
3 follow-up statements
153 WGUS63 KARX 180118 FFAARX Flood Watch National Weather Service La Crosse WI 818 PM CDT Sun Mar 17 2019 ...Flooding Possible Due To Ice Jam In Berne Area... .Emergency Management reported an ice jam on the the Middle Fork of the Zumbro River in the Berne area. Water is backing up behind the jam. If it releases, there are concerns for potential flooding downstream of Berne. In addition, warming temperatures into the 40s and 50s this week will increase the runoff from snow melt into the river basin. Monitor water levels closely and be ready for rapid fluctuations in water levels. MNZ086-180930- /O.CON.KARX.FA.A.0002.000000T0000Z-190320T0000Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dodge- Including the city of Dodge Center 818 PM CDT Sun Mar 17 2019 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING... The Flood Watch continues for * A portion of southeast Minnesota, including the following area, Dodge. * Through Tuesday evening * Ice jam reported on the middle fork of the Zumbro River near Berne. * Sudden release of the jam could cause increases in water levels and possible flooding downstream. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is the potential for flooding due to an ice jam and snow melt. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
771 WGUS63 KARX 180823 FFAARX Flood Watch National Weather Service La Crosse WI 323 AM CDT Mon Mar 18 2019 ...Flooding Possible Due To Ice Jam In The Berne Area... .Emergency Management reported an ice jam on the the Middle Fork of the Zumbro River in the Berne area. Water has backed up behind the jam. If it releases quickly, there are concerns for potential flooding near and downstream of Berne toward Pine Island MN. In addition, warming temperatures into the 40s and 50s this week will increase the runoff from snow melt into the river basin. Monitor water levels closely and be ready for rapid fluctuations in water levels. MNZ086-181630- /O.CON.KARX.FA.A.0002.000000T0000Z-190320T0000Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dodge- Including the city of Dodge Center 323 AM CDT Mon Mar 18 2019 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING... The Flood Watch continues for * A portion of southeast Minnesota, including the following area, Dodge county. * Through Tuesday evening * Ice jam reported on the middle fork of the Zumbro River near Berne. * Sudden release of the jam could cause increases in water levels and possible flooding downstream. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is the potential for flooding due to an ice jam and snow melt along the middle fork of the Zumbro River near and downstream of Berne. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ RRS
064 WGUS63 KARX 181806 FFAARX Flood Watch National Weather Service La Crosse WI 106 PM CDT Mon Mar 18 2019 ...Water Levels Have Fallen Along The Middle Fork of The Zumbro River... .Water levels have fallen along the Middle Fork of the Zumbro River near Berne. Ice chunks remain in place but with little runoff expected through tonight, flooding is not expected through tonight. Snow melt will continue Tuesday into the weekend and flooding could once again become a concern. Monitor the latest forecasts and river levels closely. MNZ086-181915- /O.CAN.KARX.FA.A.0002.000000T0000Z-190320T0000Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dodge- Including the city of Dodge Center 106 PM CDT Mon Mar 18 2019 ...FLOOD WATCH IS CANCELLED... The Flood Watch for a portion of southeast Minnesota has been cancelled. Water levels have fallen with the flood threat diminishing. Stay up to date on the latest forecast and river levels as additional runoff from snow melt is expected Tuesday through the weekend. $$ Wetenkamp
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flood watch went out at Mar 17, 6:29 AM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Mar 17, 6:29 AM CDT, 4 hours 6 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 629 AM CDT Sun Mar 17 2019 .SHORT TERM...(Today and tonight) Issued at 320 AM CDT Sun Mar 17 2019 At 3 AM, skies have been clearing as subsidence build across the area in the wake of a shortwave trough which was moving southeast into northern Illinois. This clearing will be temporary as more clouds will move into the area from central and northern Minnesota. These clouds are associated with a shortwave trough which will be moving through the area during the afternoon and evening. With the soundings showing limited moisture and lift, kept the forecast dry. With little change in 925 mb temperatures went with highs similar to Saturday. .LONG TERM...(Monday through Saturday) Issued at 320 AM CDT Sun Mar 17 2019 On Tuesday and Tuesday night, the 17.00z models continued to show that systems will move just northeast and southwest of the forecast area. The system moving to our southwest has been showing more and more digging. As a result, there is only a slight chance of precipitation left for northeast Iowa. Soundings continue to show that any precipitation that falls will be mainly rain. For the remainder of this period, it looks dry. As the northwest flow aloft moves east, an upper level ridge will build across the region. This will result in a return of warmer-than-normal temperatures. It looks like the temperatures will be sub freezing at night through Thursday night. This will slow the snow melt process. However, as we approach Friday, temperatures at night will warm above freezing and the high temperatures will warm into the 50s and lower 60s. This will enhance the melting process which could result in another round of spring melt flooding. && .AVIATION...(For the 12Z TAFS through 12Z Monday Morning) Issued at 629 AM CDT Sun Mar 17 2019 A couple of weaker shortwaves rippling southeast thru the upper level flow are expected to spread mainly MVFR cigs into the area for much of this taf period. These cigs look to move into the KRST area around 1230z and KLSE around 1530-16z. Thru much of the morning KRST may be impacted by some IFR cigs/and MVFR vsbys in BR. Diurnal warming/mixing look to work on the boundary layer and mix out the lower cigs/vsbys back to the MVFR by late morning and for the afternoon. Vsbys expected to remain VFR at KLSE. Winds to generally be W to NW 5-10kts this taf period as the sfc high pressure ridge axis remains just west of the area. && .HYDROLOGY... Issued at 320 AM CDT Sun Mar 17 2019 Minor to major flooding continues along area Mississippi River tributaries with record flooding continuing along the Trempealeau River at Dodge WI. Elevated water levels are expected to continue on the Mississippi River, with minor flooding expected along a few portions of the Mississippi River this week. La Crosse is one of these locations. Ideal snowmelt will occur through Thursday and then accelerate toward the end of the week. This will likely lead to further flood concerns. Please refer to the latest flood statements for additional details. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Boyne LONG TERM....Boyne AVIATION.....RRS HYDROLOGY....Boyne
Hazardous weather outlook, Mar 17, 2:51 AM CDT, 7 hours 44 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 251 AM CDT Sun Mar 17 2019 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-181100- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 251 AM CDT Sun Mar 17 2019 This Hazardous Weather Outlook is for portions of southeast Minnesota, northeast Iowa, and southwest into central Wisconsin. .DAY ONE...Today and Tonight Flooding will continue along Mississippi tributaries as runoff continues from rain and snow melt from Tuesday night through Thursday. Ice jams are also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday River flooding is expected to continue. For more detail on river flooding, including river levels and forecasts, please visit weather.gov/lacrosse. .SPOTTER INFORMATION STATEMENT... Reports of flooding would be appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Boyne
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 9:22 PM CDT | River Flood Warning | ARX | Houston | 4 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.